Get E-Book on COVID-19

Q. Can I continue the pregnancy happened after intake of i-pill?

Answered by
Dr. Deepti Kurmi
and medically reviewed by Dr. Hemalatha
This is a premium question & answer published on Jan 18, 2020

Hi doctor,

I have taken i-pill (72 hours) within 18 hours of intercourse but still, I got pregnant. Will it cause any bad effect on the baby during pregnancy or after delivery? Can I continue this pregnancy?

Dr. Deepti Kurmi

Obstetrics And Gynaecology
#

Hi,

Welcome to icliniq.com.

Generally, i-pill (emergency contraceptive pill) does not cause any serious effects on pregnancy. But, you need to follow up with sonography at 11 weeks and double market test at 11-12 weeks to make sure that everything is fine.


Was this answer helpful?

 | 

Hi doctor,

Does it mean there is some risk? Yesterday I had an ultrasound, and it shows a normal 5 weeks of pregnancy. It is my second pregnancy. I am having a daughter before with normal delivery and she is 4 years old now. After my first delivery, I got back muscles weak and a year ago I was diagnosed with disc bulge at L5-S1 and L4-L5 levels. With this pregnancy, I feel the back pain can increase as back muscles are not strong. But, my condition is much better now with rest, exercise and walk.

Can I continue this pregnancy with i-pill effect and back pain? Or should I discontinue? I need to take a decision today to take pills for abortion. Please guide me, doctor.

Dr. Deepti Kurmi

Obstetrics And Gynaecology
#

Hi,

Welcome back to icliniq.com.

If any serious problem occurred during pregnancy, then it will be aborted by itself in maybe a couple of weeks. At this point in time, no one can say what will happen in the future. If you are strongly keen on the continuation of pregnancy, then you can continue. Do the tests which I have advised you after a few weeks. If any complications occur at that time, then pregnancy can be terminated until 12 weeks of pregnancy and with serious complications up to 20 weeks. After 20 weeks, abortion is not an option.

About back pain, if it is controlled now then it is less likely that it will affect your pregnancy.


Was this answer helpful?

 | 

Hi doctor,

Thanks for the reply. But my concern is, can the low risk of i-pill cause any damage in the fetus brain or affect any other development? Regarding the disc problem, I am concerned with my weight gain and pain during delivery. I am doubtful and 50-50% to continue the pregnancy. If I take abortion pills, will it affect my current health? I heard the body will become weak after the abortion? Will it affect any of my future pregnancy? I did not experience miscarriage or abortion so far, hence I am more concerned. Kindly do reply.

Dr. Deepti Kurmi

Obstetrics And Gynaecology
#

Hi,

Welcome back to icliniq.com.

Yes, the risk of the baby getting affected is there. The risk is very low but not zero.

Your body may get weak after abortion. You might need rest for one or two weeks after abortion. But, it will never affect your future pregnancy.


Was this answer helpful?

 | 

Hello,

Thank you so much doctor. Did you come across any such incident where the patient has taken i-pill and continued safe pregnancy without any effect? I had only one dose after completing my period of 5 days, i.e., I had i-pill on the 5th day of my cycle. I had copper-T for 3 years after my first delivery and I removed it before 5 months.

Dr. Deepti Kurmi

Obstetrics And Gynaecology
#

Hi,

Welcome back to icliniq.com.

Yes, I have seen two cases. Both the patients took i-pill, got pregnant and continued the pregnancy. Both delivered a healthy baby at 9 months with no complications.


Was this answer helpful?

 | 

Related Questions:
I am on OCP.Is there a chance to get pregnant?
I took emergency contraceptive pills few days back. I am bleeding today. Am I pregnant?
How do I use the MTP Kit? Is it effective?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is it possible to get pregnant while on hormonal contraceptive implant?

Query: Hello doctor, I am a 26-year-old female. I am using the Nexplanon contraceptive aid. It was inserted during my period at the time seven months ago. To date, I have had no issues with it apart from mild PMS symptoms occasionally and my periods are non-existent. A week and a half or so ago, I began t...  Read Full »

I took emergency contraceptive pills after unprotected sex. Am I safe?

Query: Hello doctor,I have had unprotected sex. I took Plan B (72 hours) pill almost right after, four hours later. I consulted with the pharmacist on the phone but she sounded careless and told me it was safe to use. I am too young. The main question is I do not know if I should even call this vaginal sex...  Read Full »

Having spotting after emergency contraceptive pill. Is there anything to worry?

Query: Hello doctor, I have been sexually active for the past four months. We initially did not use protection, in order to avoid pregnancy I have used emergency contraceptive pills for a few times now. My periods got delayed by a day or two but with no major changes in the cycle. Last month I found spotti...  Read Full »

Also Read


COVID-19 and MIS-C (Multisystem Inflammatory Syndrome in Children)
MIS-C is a potentially fatal condition that affects children infected with COVID-19. Please read the article to know its...  Read more»
I have fever, severe headache, and cough. Please help me.
I have fever since five days. My fever comes down when I take medicine but eventually comes back. I also have severe hea...  Read more»
Brucellosis - Symptoms, Complications, Diagnosis, and Treatment
Brucellosis, a zoonosis, is caused by consuming unpasteurized milk or raw meat obtained from infected animals. For sympt...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.